Sign in to follow this  
Followers 0

Latuda?

23 posts in this topic

Posted

The good, the bad, the ugly?? 

 

What's your experiences been like? Pdoc just prescribed me this today. 40mg for a week, then up to 80mg for a week, then 120mg. I also have to go for blood work and will be start Depakote next month. 

 

So....what are some things you have experienced?? 

 

Thanks everyone!

Share this post


Link to post
Share on other sites

Posted

I was only on it for a week, but it was so sedating to me that I couldn't tolerate it. Others here have said they like it a lot.

Share this post


Link to post
Share on other sites

Posted

It didn't do anything for me.  Like, literally.  It didn't do anything good or bad.

Share this post


Link to post
Share on other sites

Posted

My pdoc raves about it. But he also starts at 20mg

Share this post


Link to post
Share on other sites

Posted

I love it, and haven't found it sedating at all.

Share this post


Link to post
Share on other sites

Posted

I liked Latuda.  It mellowed me out and wasn't too sedating.  It was weight neutral, too, which was important for me while I was taking it.  However, it gave me terrible akathisia, so I eventually went off of it.

Share this post


Link to post
Share on other sites

Posted (edited)

I love it. It keeps me very stable and is fairly side effect free.

 

ETA, I started on 40mg. I pretty much normalized at 80mg. I was fairly stable to begin, though.

Edited by AnneMarie

Share this post


Link to post
Share on other sites

Posted

Thanks everyone! 

 

I started tonight so we'll see what happens. 

 

I am not stable at all! I've been very unstable since August so I'm hoping for some relief soon! 

Share this post


Link to post
Share on other sites

Posted

Latuda didn't get me stable but it appears to be keeping me there. I had to take Zyprexa to get things under control. I started Latuda a couple of days after starting Zyprexa. I started on 40 mg Latuda for a week and then 80 mg for a week. I'm thinking I'll probably stay on 80 mg.  I came off of the Zyprexa about the same time I increased Latuda to 80 mg. So far, so good, although I keep Zyprexa in my purse at all times--just in case.

Share this post


Link to post
Share on other sites

Posted

I was on it for a good while.  I started at 40 (great! but I was still symptomatic), then I went to 80 (great for about 2 weeks, and then symptomatic).  At 120, I was like "oh sweet baby Jesus, get me out of this body!"  Horrible akathisia.  We went back down (after 2 hellacious weeks at 120), but it never went away. (And I don't know if that's just a weird thing just for me or what, but it seems like once I get a SE, it STAYS until I'm completely off it.)

 

When I was at 120, that was before the FDA had bumped up the dosing allowance, so it was kind of unheard of.  I think it's been approved for up to 160 since then.  My pdoc said she would never do it for a patient whom she didn't think needed it--80 was pretty much her limit, and she only had one other patient besides me that she went up to 120 with.

 

If at all possible, see how you feel at each dose, and do not go higher than you need to--especially if you find it activating for you.  Some people do just fine at 40.  Some people are perfect at 80.  I'm the only person I know that's gone higher than that.  I also used it as a monotherapy, so I have no idea about how it would react if you're going to start Depakote with it as well.  Good luck!

Share this post


Link to post
Share on other sites

Posted

After 3 weeks, my pdoc is keeping mine at 40 for a bit longer. He said there isn't a linear effectiveness with the drug and some studies have found 120 to be far worse (SE/effectiveness) than 80. Go figure.

Share this post


Link to post
Share on other sites

Posted (edited)

I had Megan's "Get me outta this body!!" experience at 40mgs. Going back to 20mgs tonight. Still a little symptomatic at 20, but- wow- it is still a world of difference. I love this med, and I had given up on meds for a long time. I've had a lot of trouble with medications either doing jack-nothing or sending my anxiety level through the roof. The lower dose of latuda didn't do that. I don't feel suicidal. I feel here. There's a little bit of that "walkabout" feeling, but I'm like that anyway, so it's nothing I'm not used to.

At a lower dose, this has been a wonderful drug. At a higher dose- not so much.

 

I hope your experience with it is good. I wish this kind of med success on everyone.

Edited by girlwiththefarawayeyes

Share this post


Link to post
Share on other sites

Posted

Yes, the 20 mgs . . . when I was on it, my insurance wouldn't cover it, and the pharmacy had to order it.  No big deal with the ordering, but my insurance wouldn't cover it.  Turns out, they wouldn't cover any of the dosages.  So, I started at 40 because that's what my doctor had in samples.

Share this post


Link to post
Share on other sites

Posted

Well, Wedneday will put me a week in and I'm already feeling the inner restlessness, especially in my legs! It's actually quite terrible. I'd ask for cogentin but it's not covered under my insurance and right now I can't afford to pay anything out of pocket. I'm supposed to double my dose on Wednesday but not sure I'm going to be able to handle it. 

 

More mg's means more SE's, right?? 

Share this post


Link to post
Share on other sites

Posted

Man, that sucks. This has been such a good med for me. Sorry it's not working out for you.

 

In my experience, akathesia gets worse the higher the dose. I'd call your pdoc instead of increasing.

Share this post


Link to post
Share on other sites

Posted

Yeah, it got worse for me too at a higher level. My pdoc told me to take Benadryl, but that didn't cut it for me.

Share this post


Link to post
Share on other sites

Posted

Tonight no restlessness so maybe, just maybe??? We'll see what happens! I have a call into my pdoc I won't up the dose without talking to him! 

Share this post


Link to post
Share on other sites

Posted

Heating pad and elevation helped my legs. BTW it went away after about 3 weeks.

Share this post


Link to post
Share on other sites

Posted

I went back down to 20mgs again, and I'm fine. 40 was too much.

I have some of that restless, but I'm like that anyway. I think what may be happening in my case is that, with the latuda doing its job stablizing mood, now I'm getting the ADD stuff seperated out. I can think my way through the ADD, though. I'll take this.

Share this post


Link to post
Share on other sites

Posted

I take 80mg and I ent have any problems. I hope the restlessness goes away for good for you!

Share this post


Link to post
Share on other sites

Posted

Horrible akithisia, coupled with nausea and an overwhelming feeling that something was off. Terrible med for me. 

Share this post


Link to post
Share on other sites

Posted

I liked the positive effects of the drug, stable, weight under control.  However there was a bad side effect with feelings of dread after taking it.  So I always took my dose with a shake then go back to sleep.  

Share this post


Link to post
Share on other sites

Posted

I spoke with the doc today and he's putting me back on Klonopin, claims it'll help with the restlessness. I think he's full of it to be honest. It never worked for the restlessness when I was on the Seroquel or the Geodon so I doubt it'll help this time! 

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now
Sign in to follow this  
Followers 0